Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

June 26, 2012Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 26, 2012, 6:49 AM EDT for Okeechobee County, Osceola County, Florida. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2012, 6:49 AM EDT (10:49 UTC)
Expired
Jun 26, 2012, 8:00 AM EDT
In force
71 min
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS82 KMLB 261049
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 AM EDT TUE JUN 26 2012

FLZ053-058-261200-
OKEECHOBEE-OSCEOLA-
649 AM EDT TUE JUN 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN OKEECHOBEE COUNTY...OSCEOLA
COUNTY...

* UNTIL 800 AM EDT.

AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FAST MOVING BAND OF SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS 
FROM 17 MILES SOUTHWEST OF LAKE KISSIMMEE TO 37 MILES WEST OF 
BASINGER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG
WIND GUSTS INCLUDE HARMONY...HOLOPAW...LAKE MARIAN...KENANSVILLE... 
YEEHAW JUNCTION...AND BASINGER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2723 8099 2729 8100 2733 8105 2736 8104
      2738 8111 2749 8121 2755 8121 2760 8114
      2771 8115 2783 8122 2786 8131 2792 8132
      2796 8136 2835 8120 2834 8087 2764 8088
      2764 8085 2717 8084 2715 8087
TIME...MOT...LOC 1047Z 219DEG 32KT 2776 8140 2764 8137
          2755 8141 2728 8155

$$



CRISTALDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:30 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 26, 3:30 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EDT TUE JUN 26 2012

.DISCUSSION...

CURRENT...TROPICAL STORM "DEBBY" REMAINS STALLED OVER THE NERN GOMEX
THIS MORNING. MULTISPECTRAL IR IMAGERY SHOWS BOTH THE STRUCTURAL AND
CONVECTIVE CHARACTER OF THE T.S. LOOKING MORE AND MORE DEGRADED WITH
TIME...THOUGH THE CONVECTIVE PLUME N-E OF THE CENTER CONTINUES TO
PRODUCE PROLIFIC RAINFALL AMOUNTS OVER THE ERN PANHANDLE/AND PARTS
OF PENINSULAR NORTH FL. LOCALLY...MULTILAYERED BKN-OVC CLOUD COVER
DOMINATES ECFL WITH OCCASIONAL WEAK/SPOTTY SHOWER BANDS MOVING
QUICKLY NE THROUGH PARTS OF THE CWA.

TODAY/TONIGHT..."DEBBY" NOT EXPECTED TO MOVE MUCH...JUST A LUMBERING
EASTWARD DRIFT. GIVEN IT'S Q-STATIONARY STATUS OVER WATER THAT IS
THOROUGHLY UPWELLED...DON'T EXPECT A MUCH DIFFERENT WIND/MOISTURE
REGIME OVER THE NEXT H24 WITH OCCASIONAL SHOWER BANDS...A LITTLE
HIGHER CHANCE FOR RAIN TOWARD THE NORTH/WEST. HAVE GONE WITH 80/70
N/S SPLIT TODAY...60 AREAWIDE TONIGHT WITH JUST A SLIGHT CHANCE FOR
TS.

WED-THU...TOUGH FORECAST DUE TO WIND FIELDS DIFFERING BETWEEN THE
LARGER SCALE MODELS AND TROPICAL STORM DEBBY'S MOVEMENT. 00Z GFS
PLACED T.S. DEBBY MORE SOUTH AND MUCH STRONGER WINDS THAN THE ECMWF.
EVENTUALLY PUT MORE WEIGHT ON THE ECMWF WINDS AND BACKED THEM TO THE
SOUTH AND SOUTHWEST TO ACCOMMODATE NHC TRACK OF T.S. DEBBY ACROSS
NORTHERN FLORIDA. THE SOUTHERLY WIND PATTERN WILL KEEP PULLING GULF
AND CARIBBEAN MOISTURE UP THE PENINSULA KEEPING RAIN CHANCES HIGH.

FRI-MON...CURRENT FORECAST TRACK FOR T.S. DEBBY HAS IT MOVING ACROSS
NORTHERN FLORIDA JUST SOUTH OF INTERSTATE 10 INTO THE ATLANTIC FRI
THEN NORTHEAST INTO THE ATLANTIC AND AWAY FROM FLORIDA THROUGH EARLY
NEXT WEEK. THIS PATH RESULTS IN A WEST WIND PATTERN THROUGH THE WEEKEND
THEN SHIFTING THROUGH THE SOUTH TO THE SOUTHEAST MON AS A SURFACE
RIDGE MOVES UP THE FLORIDA PENINSULA AND OVER CENTRAL FLORIDA. THE
WEST BACKING TO SOUTHEAST WIND PATTERN PULLS MOISTURE OVER CENTRAL
FLORIDA AND KEEP RAIN CHANCES HIGHER THAN THEIR CLIMO 30-40 PERCENT
DURING THE AFTERNOON AND 20 PERCENT FOR THE EVENING. THE WESTERLY
WIND PATTERN WILL ALSO TEND TO MAKE FOR A LATER START TO THE
CONVECTION...KEEP IT CONFINED TO THE EAST SIDE OF CENTRAL FLORIDA
AND LAST LONGER INTO THE EVENING.

&&

.AVIATION...VFR WITH INCREASING CHANCE FOR MVFR TO IFR VSBYS IN
SHOWER BANDS. SHOULD ANY VIGOROUS CONVECTIVE CELLS OR BANDS DEVELOP
THIS AFTERNOON...THEY WILL EASILY PRODUCE G35KT+ WHERE THEY TRACK
...ALTHOUGH CLOUDS AND OVERALL LACK OF HIGH INSTABILITY SHOULD LIMIT
THAT TO SOME DEGREE.

&&

.MARINE...

*NOTE TO USERS* NOAA DATA BUOY 41009 BROKE LOOSE FROM ITS MOORING ON
MONDAY JUNE 25TH AT APPROXIMATELY AT 2130Z (530 PM) AND IS CURRENTLY
DRIFTING SLOWLY NORTH. THE CURRENT LOCATION OF THE BUOY CAN BE
ACCESSED ON THE NDBC WEB SITE AT:

     HTTP://WWW.NDBC.NOAA.GOV/NWS_SPECIAL/41009.TXT  (LOWERCASE)

CURRENTLY...SCA WIND/SEA CONDS ARE LIMITED TO THE OFFSHORE WATERS.
SINCE DEBBY ISN'T FORECAST TO APPRECIABLY MOVE OR CHANGE IN STRENGTH
THE NEXT H24...IT FOLLOWS THERE WON'T BE MUCH CHANGE IN CONDITIONS
OVER THE ATLC THROUGH TONIGHT. TENTATIVE PLAN IS TO LOWER NEAR SHORE
SCA TO A CAUTIONARY STATEMENT. MAY WIND UP EXTENDING THE OFFSHORE SCA
DEPENDING ON PENDING OUTPUT OF LOCAL WAVE MODEL.

WED-SUN...GENERALLY A SOUTH TO SOUTHWEST WIND REGIME DUE TO T.S.
DEBBY'S SLOW EASTWARD TRACK OVER THE NORTHEAST GULF OF MEXICO AND
NORTHERN FLORIDA. STRONGEST WINDS SHOULD BE FROM AROUND CAPE
CANAVERAL NORTH DUE TO THE TIGHTER SOUTH TO NORTH PRESSURE GRADIENT
BETWEEN DEBBY AND HIGHER PRESSURES OVER THE CENTRAL BAHAMA ISLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  77  86  76 /  80  60  70  50
MCO  90  77  87  76 /  80  60  70  50
MLB  89  78  89  77 /  70  60  70  50
VRB  90  79  89  79 /  70  60  70  50
LEE  88  76  84  74 /  80  60  70  50
SFB  91  77  88  75 /  80  60  70  50
ORL  89  77  87  75 /  80  60  70  50
FPR  89  80  90  79 /  70  60  70  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....WIMMER
Hazardous weather outlook, Jun 26, 5:33 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
533 AM EDT TUE JUN 26 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
533 AM EDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
TROPICAL STORM DEBBY...STATIONARY OVER THE NORTHEAST GULF OF
MEXICO WILL CONTINUE TO CIRCULATE A VERY MOIST SOUTHERLY WIND
FLOW WITH OCCASIONAL FAST MOVING BANDS OF SHOWERS AND A SLIGHT
CHANCE FOR LIGHTNING STORMS TODAY. SHOULD ANY INTENSE CELLS FORM
TODAY...THEY WILL EASILY BE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 40 TO 50 MPH. BRIEF HEAVY DOWNPOURS COULD CAUSE
TEMPORARY PONDING OF WATER...MAINLY IN AREAS WHICH HAVE
EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. THERE IS A
SMALL THREAT FOR ROTATING STORMS WHICH COULD PRODUCE A BRIEF
TORNADO.

.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING HEAVY RAIN SHOWERS OR LIGHTNING STORMS WILL EASILY BE
CAPABLE OF PRODUCING GUSTY WINDS OF 35 KNOTS OR HIGHER OVER LARGER
INLAND LAKES...THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS.
ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.

.WIND AND SEA IMPACT...
SOUTH-SOUTHEAST WINDS OF 20 KNOTS WILL PRODUCE SEAS OF AROUND 7 TO
OCCASIONALLY 8 FEET THROUGH TONIGHT FROM 20 NAUTICAL MILES OFFSHORE
AND BEYOND FROM THE COAST. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FOR THE OFFSHORE WATERS.

.RIP CURRENT IMPACT...
A STRONG SOUTH-SOUTHEAST WIND FLOW OVER THE ATLANTIC WILL PRODUCE
A SOUTH TO NORTH SLOWING LONGSHORE CURRENT IN THE SURF ZONE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICAL STORM DEBBY IS FORECAST TO MOVE ACROSS NORTH FLORIDA AND
INTO THE ATLANTIC WEDNESDAY NIGHT INTO EARLY THURSDAY. UNTIL THE
STORM REACHES THE ATLANTIC SIDE OF FLORIDA...A STRONG AND MOIST
SOUTHERLY WIND FLOW WILL CONTINUE TO PRODUCE HIGH RAIN CHANCES
WITH BANDS OF GUSTY SHOWERS AND A SLIGHT CHANCE FOR LIGHTNING
STORMS. HAZARDOUS BOATING CONDITIONS WILL ALSO CONTINUE OVER THE
ATLANTIC

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

In the hours before

Special weather statement, Jun 26, 6:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 AM EDT TUE JUN 26 2012

FLZ053-058-261200-
OKEECHOBEE-OSCEOLA-
649 AM EDT TUE JUN 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN OKEECHOBEE COUNTY...OSCEOLA
COUNTY...

* UNTIL 800 AM EDT.

AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FAST MOVING BAND OF SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS
FROM 17 MILES SOUTHWEST OF LAKE KISSIMMEE TO 37 MILES WEST OF
BASINGER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG
WIND GUSTS INCLUDE HARMONY...HOLOPAW...LAKE MARIAN...KENANSVILLE...
YEEHAW JUNCTION...AND BASINGER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2723 8099 2729 8100 2733 8105 2736 8104
      2738 8111 2749 8121 2755 8121 2760 8114
      2771 8115 2783 8122 2786 8131 2792 8132
      2796 8136 2835 8120 2834 8087 2764 8088
      2764 8085 2717 8084 2715 8087
TIME...MOT...LOC 1047Z 219DEG 32KT 2776 8140 2764 8137
          2755 8141 2728 8155

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:03 PM EDTSpecial Weather StatementMLBVolusia57 min
Jun 26, 7:55 AM EDTSpecial Weather StatementMLBBrevard, Indian River, Martin, Okeechobee, Saint Lucie50 min
Jun 26, 8:39 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia11 hr
Jun 26, 9:04 AM EDTSpecial Weather StatementMLBIndian River, Saint Lucie56 min
Jun 26, 10:31 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee44 min
Jun 26, 4:57 PM EDTSpecial Weather StatementMLBBrevard48 min
Jun 26, 5:01 PM EDTSpecial Marine WarningMLB89 min
Jun 26, 6:41 PM EDTSpecial Weather StatementMLBBrevard49 min
Jun 26, 7:36 PM EDTSpecial Weather StatementMLBIndian River39 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.